| Model Number |
29MJ-501 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/12/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2018, a 29mm masters heart valve was selected for implant in the mitral position.During the procedure, only one leaflet was observed to move.Per report, the leaflet was not caught by the native tissue.The valve was not implanted and the procedure was completed with a second valve (unknown model) and was extended by three hours.The (b)(6) patient remained hemodynamically stable throughout the procedure and is reported stable since surgery.Additional information has been requested.
Additional Manufacturer Narrative
Additional information received about event.Final report will be submitted once device analysis is completed.
Event or Problem Description
On (b)(6) 2018, a 29mm masters heart valve was selected for implant in the mitral position.After implant, only one leaflet was observed to move.Per report, the leaflet was not caught by the native tissue and was not opening due to the hinge.The procedure was completed with a second valve (unknown model) the patient remained hemodynamically stable throughout the extended procedure (3 hours additional or time) and is reported stable after surgery.Additional information has been requested.
Additional Manufacturer Narrative
The reported event of obstructed leaflets and regurgitation could not be confirmed.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Hydrodynamic testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance and the product met all defined manufacturing specifications at the time of release to commercialization.The cause of the reported event remains unknown.
Additional Manufacturer Narrative
The reported event of an immobile leaflet could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
Event or Problem Description
On 12 september 2018, a 29mm masters heart valve was selected for implant in the mitral position after a 905 sizer set was used to measure the valve.After implant, only one leaflet was observed to move.Per report, the leaflet was not caught by the native tissue and was not opening due to the hinge.The procedure was completed with a 29mm leaflet valve (sn: (b)(4)).The patient remained hemodynamically stable throughout the extended procedure (3 hours additional or time, but no additional cross clamp time needed) and is reported stable after surgery.Echo and op reports were requested, but not made available.